Home » Frequently asked Questions on Health » Do calcium blockers cause oedema?

Do calcium blockers cause oedema?

Q: If there is a swelling on the legs and mildly incompetent left sapheno femoral junction and two incompetent perforators in legs on a colour doppler, is it necessary to stop calcium channel blockers like amlodipine 10 mg?

A:It would be prudent to discontinue the use of amlodipine, nifedipine etc. since they cause pedal/ankle oedema, particularly since there are so many alternatives such as ACE inhibitors i.e. enalapril (BQL). If amlodipine is being taken for hypertension, then ideally it should be replaced with a controlled release diuretic anti-hypertensive i.e. indapamide (Brand name: Indicontin Continus). It will achieve two objectives of lowering the blood pressure and reducing oedema.

RELATED FAQ

................... Advertisement ...................

................... Advertisement ...................

 

................... Advertisement ...................

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic

................... Advertisement ...................

-------------------------------- Advertisement -----------------------------------